MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2015-120
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 70% stenosed and tortuous lesion in the distal posterior tibial artery.Resistance was felt when advancing a 1.5x120mm armada 14 balloon catheter and the balloon ruptured during the first inflation.The procedure was successfully completed with a new 1.5x120mm armada 14 balloon catheter.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported balloon rupture was not confirmed; however, a leak was confirmed.The difficulty advancing could not be confirmed as it was based on case circumstances.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other similar incidents.A cine was received and reviewed by an abbott vascular clinical specialist.The cine review concluded that the location of the noted resistance is unknown.However, it is visualized that there are several stents proximal and lesion calcification that could be contributing factors with this event.Based on the information provided, a conclusive cause for the difficulties could not be determined.It may be possible that the resistance encountered during advancement was the result of interaction with the previously implanted stents and/or lesion calcification.Additionally, it may be possible that while attempting to position the balloon within the lesion against resistance, stress may have been applied to the outer member causing displacement within the sidearm resulting in loss of pressure and ultimately leaking, as observed on the returned unit.However, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9477714
Report Number2024168-2019-14606
Device Sequence Number2306282
Product Code DQY
UDI-Device Identifier08717648155932
UDI-Public08717648155932
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberA2015-120
Device Catalogue NumberA2015-120
Device Lot Number9032041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer03/02/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date03/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight45